| Model Number |
26173KL |
| Medical Device Problem Codes |
Break (1069); Material Fragmentation (1261)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
01/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, tungsten plaque found during a laparoscopy in the patients abdomen.Removed and set aside.No death or unanticipated serious deterioration in state of health reported.
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
Additional Manufacturer Narrative
Additional information: the tungsten fragment found in the patient's abdomen during surgery indicates the detachment of a brazed carbide plate from a surgical instrument, presumably a needle holder.The cause cannot be conclusively determined without product analysis, but a combination of material fatigue, thermal stress from repeated sterilization, and possible mechanical overload during use is likely.The event is filed under internal karl storz complaint id: (b)(4).